MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto coil that failed to detach.It was reported that the concerto coil and all accessory devices were prepared according to the instructions for use (ifu).They physician attempted to detach the coil 3 times with the first instant detacher (id) and then attempted another 3 times with a different instant detacher but the coil could not be detached.No attempt was made to detach the coil manually with the hypotube.There was no patient injury.
 
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis.The concerto pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.This indicates that no detachment attempts were made with the concerto coil.No bends or kinks were found with the pusher.The concerto coil was returned within its introducer sheath.No damage was found with the introducer sheath.However, there was a presence of blood at the pusher within the proximal end of the introducer sheath.The implant coil was found stretched within the introducer sheath with the polypropylene filament broken.Due to its damaged condition the implant coil could not be removed from within its introducer sheath for further analysis.Based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.As the concerto pusher actuator interface was found intact this indicates that either a detachment attempt using the instant detacher (id) was not performed or the instant detacher did not perform as intended.The instant detachers used in the event were not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14288801
Report Number2029214-2022-00771
Device Sequence Number1559184
Product Code KRD
UDI-Device Identifier00847536033528
UDI-Public00847536033528
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot NumberB246256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown